Missouri, 2010

Flood in Missouri, June 22, 2010

June 22, 2010 · NWS DVN · 1 event in 1 county or zone

Heavy rains during the third week of June resulted in the Des Moines River at St. Francisville going above the moderate flood stage level of 22 feet on June 22 around 530 am.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$250,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DVN wrote it up.

Heavy rains during the third week of June resulted in the Des Moines River at St. Francisville going above the moderate flood stage level of 22 feet on June 22 around 530 am. It crested around 22.8 feet around 7 am June 22. It fell below the moderate flood stage level around 930 pm June 22.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jun 22, 2:13 AM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Jun 22, 2:13 AM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
313 AM CDT TUE JUN 22 2010

.SYNOPSIS...
00Z UA ANALYSIS HAS A WEAK LLJ RUNNING FROM THE SOUTHERN PLAINS
INTO THE WESTERN GREAT LAKES. H85 DEW POINTS WERE IN THE MID AND
UPPER TEENS FROM THE GULF COAST INTO THE WESTERN GREAT LAKES.
RADAR AND SATELLITE TRENDS INDICATE THE FIRST MCS HAS MOVED EAST
OF THE AREA WITH A NEW MCS IN NEBRASKA. A CONTINUED BAND OF WAA
CONVECTION CONTINUES TO TRAIN ALONG THE IA/MO BORDER INTO WEST
CENTRAL ILLINOIS. 06Z SFC ANALYSIS HAS A FRONT/BOUNDARY RUNNING
FROM THE NE/KS BORDER EAST INTO NORTHERN MISSOURI AND THEN INTO
THE OHIO VALLEY. NUMEROUS OUTFLOW BOUNDARIES AND COLD POOLS WERE
ASSOCIATED WITH EACH MCS. DEW POINTS ALONG AND SOUTH OF THE
BOUNDARY WERE IN THE LOW TO MID 70S WITH 60S NORTH OF THE BOUNDARY.

&&

.DISCUSSION...
FIRST...ALL MODELS INITIALIZED DRY WITH RESPECT TO THE H85
MOISTURE. THE WRF WAS THE WORST WITH THE ECMWF/UKMET AND GFS
BETTER BUT STILL DRY. THIS DRYNESS PLAYS SIGNIFICANTLY INTO HOW
FUTURE MESOSCALE FEATURES EVOLVE.

RADAR/SATELLITE INDICATE BACK BUILDING WITH THE CONVECTION ACROSS
THE FAR SOUTH. CORFIDI VECTORS INDICATE THE NEBRASKA MCS WILL KEEP
MOVING EAST/EAST SOUTHEAST THROUGH THE MORNING AND DECAY.
HOWEVER...CONVECTION DEVELOPING ON THE MCS OUTFLOW WILL LIKELY
LINK UP WITH THE CURRENT CONVECTION ACROSS THE SOUTH.
REGARDLESS...SOME TYPE OF MCS WILL MOVE ACROSS THE AREA THIS
MORNING. BOUNDARIES FROM THE CONVECTION WILL HELP FIRE A NEW ROUND
OF CONVECTION LATER THIS AFTERNOON/EVENING.

THE BAD PART IS THE NEBRASKA MCS WILL HELP KEEP THE BOUNDARY SOUTH
DURING THE DAY. THE NET RESULT IS THE NEXT ROUND OF STORMS WILL BE
FURTHER SOUTH THAN WHAT THE MODELS INDICATE. ALL OF THIS IS
TRACEABLE BACK TO INITIALIZING TOO DRY. SO...HEAVY RAIN WILL BE
SEEN TONIGHT WITH THE MOST LIKELY AREA THE SOUTH HALF.
ADDITIONALLY...HEAVY RAIN WILL LIKELY CONTINUE INTO WEDNESDAY
MORNING. CORFIDI VECTORS PAINT A VERY GRAVE PICTURE WITH BACK
BUILDING AND TRAINING OF CONVECTION AGAIN LATE TONIGHT/WEDNESDAY
MORNING. PWS WILL BE 2+ INCHES BUT THIS TIME THE MAIN SFC WAVE
WILL ALSO BE COMING.

SO...THE CURRENT FLASH FLOOD WATCH WILL BE EXTENDED IN TIME
THROUGH WEDNESDAY EVENING. THE CURRENT AREAL COVERAGE LOOKS GOOD
ATTM BUT MAY NEED TO BE EXPANDED AS WELL. THE SOUTH THIRD HAS BEEN
HIT HARD WITH HEAVY RAIN THE PAST TWO NIGHTS. THE GRAVITY OF THE
SITUATION CANNOT BE OVERSTATED. WITH ANOTHER ROUND OF HEAVY RAIN
EXPECTED TONIGHT...HIGH IMPACT OR EXTREME FLASH FLOODING WILL
BE POSSIBLE.

A SECONDARY THREAT TO THE HEAVY RAIN THREAT IS THE SEVERE. THERE
WILL LIKELY BE SOME TYPE OF LINEAR MCS DEVELOP OVER THE AREA LATE
THIS AFTERNOON/EVENING THAT WILL PRODUCE SEVERE STORMS.

ANOTHER VORT MAX WILL ARRIVE WEDNESDAY AFTERNOON. THIS VORT MAX
COMBINED WITH DIFFERENTIAL HEATING AND OUTFLOW BOUNDARIES WILL
FIRE NEW CONVECTION THAT AGAIN COULD BE SEVERE. THE MAIN FRONT
FINALLY SWEEPS THROUGH THE AREA WEDNESDAY NIGHT BRINGING AN END TO
ALL THE RAINFALL.

DUE TO THE OVERALL GRAVITY OF THE SHORT TERM...NO CHANGES WERE
MADE TO THURSDAY ON.    ...08...

&&

.AVIATION...
THOUGH VERY EARLY THE PERIOD...CID...DBQ...MLI AND BRL MAY BEGIN
WITH NO CIGS...AND VFR TO PATCHY SHALLOW IFR FOG...ATTENTION WILL
TURN TO A CLUSTER OF STORMS MOVING IN FROM CENTRAL IOWA DURING THE
10Z TO 14Z PERIOD. THUNDERSTORMS WITH MVFR CIGS AND BRIEF IFR
VISIBILITIES IN HEAVY RAIN ARE LIKELY THIS MORNING...FOLLOWED BY VFR
WEATHER THIS LATE MORNING THROUGH MID AFTERNOON. BY LATE AFTERNOON
AND EVENING...ANOTHER ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS
IS EXPECTED...WITH POOR FLYING CONDITIONS...AND HEAVY RAIN...GUSTY
WINDS OVER 35 KTS...AND POSSIBLY HAIL. STORMS MAY LINGER WELL INTO
THE NIGHT TONIGHT. ...ERVIN...

&&

.HYDROLOGY...
HEAVY RAIN AGAIN FELL ACROSS THE AREA LATE THIS AFTERNOON/EVENING
BEFORE EVOLVING INTO BACK BUILDING STORMS ACROSS THE SOUTH THIRD
OF THE CWFA. ALL RIVER BASINS ARE EXTREMELY SENSITIVE TO RAINFALL
RIGHT NOW SO ANY ADDITIONAL RAIN OR NO RAIN WILL RESULT IN
SIGNIFICANT CHANGES TO THE CREST FORECAST. THE OVERALL SITUATION
IS GRIM. SIGNIFICANT TO MAJOR FLOODING IS OCCURRING OR WILL OCCUR
ON SEVERAL RIVERS. RIVERS MOST AT RISK ARE THE DES MOINES...FOX...
LA MOINE...NORTH SKUNK...SKUNK...AND MISSISSIPPI SOUTH OF DAM 17.

EMERGENCY MANAGERS AND ANYONE WITH INTERESTS ALONG AREA RIVERS
NEED TO LISTEN TO FUTURE WEATHER AND RIVER FORECASTS CAREFULLY AND
PLAN ACCORDINGLY.
...08...

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR CEDAR-CLINTON-
     DES MOINES-HENRY IA-IOWA-JEFFERSON-JOHNSON-KEOKUK-LEE-
     LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR BUREAU-
     HANCOCK-HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK
     ISLAND-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR CLARK-
     SCOTLAND.

&&
Hazardous weather outlook, Jun 22, 4:00 AM CST, 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
500 AM CDT TUE JUN 22 2010

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-231000-
BENTON IA-BUCHANAN IA-BUREAU IL-CARROLL IL-CEDAR IA-CLARK MO-
CLINTON IA-DELAWARE IA-DES MOINES IA-DUBUQUE IA-HANCOCK IL-
HENDERSON IL-HENRY IA-HENRY IL-IOWA IA-JACKSON IA-JEFFERSON IA-
JO DAVIESS IL-JOHNSON IA-JONES IA-KEOKUK IA-LEE IA-LINN IA-LOUISA IA-
MCDONOUGH IL-MERCER IL-MUSCATINE IA-PUTNAM IL-ROCK ISLAND IL-
SCOTLAND MO-SCOTT IA-STEPHENSON IL-VAN BUREN IA-WARREN IL-
WASHINGTON IA-WHITESIDE IL-
500 AM CDT TUE JUN 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

TWO ADDITIONAL THUNDERSTORM COMPLEXES WILL BE SEEN ACROSS THE AREA
TODAY AND TONIGHT. HEAVY RAIN IS LIKELY FROM EACH THUNDERSTORM
COMPLEX. SINCE THE GROUND IS ALREADY SATURATED...THE POTENTIAL
EXISTS FOR A HIGH IMPACT FLASH FLOOD EVENT.

SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING WITH THE MAIN
THREAT BEING HIGH WINDS AND POSSIBLY LARGE HAIL. THE STORM
PREDICTION CENTER HAS A SLIGHT RISK ACROSS THE ENTIRE AREA.
CURRENTLY A MODERATE RISK OF SEVERE STORMS EXISTS ACROSS BUCHANAN...
BENTON...AND IOWA COUNTIES.

AREA RIVERS ARE EXPERIENCING FLOODING. PLEASE SEE THE LATEST
FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

TWO ADDITIONAL ROUNDS OF THUNDERSTORMS WILL BE SEEN WEDNESDAY INTO
WEDNESDAY NIGHT. BOTH ROUNDS WILL HAVE THE POTENTIAL TO PRODUCE
HEAVY RAINFALL AND FLASH FLOODING. DUE TO SATURATED GROUND FROM
REPEATED HEAVY RAINFALL...THE POTENTIAL EXISTS FOR A HIGH IMPACT
FLASH FLOOD EVENT.

SEVERE STORMS ARE POSSIBLE WITH THE SECOND ROUND OF STORMS WEDNESDAY
AFTERNOON AND EVENING. THE STORM PREDICTION CENTER HAS A SLIGHT RISK
OF SEVERE STORMS ACROSS THE ENTIRE AREA.

A NEAR DAILY CHANCE OF THUNDERSTORMS WILL BE POSSIBLE STARTING
FRIDAY NIGHT AND CONTINUING THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY AND TONIGHT.

In the hours before

Local storm report, Jun 21, 11:10 PM CST, 5 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1210 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     TORNADO          2 N BONAPARTE           40.73N 91.80W
06/21/2010                   VAN BUREN          IA   LAW ENFORCEMENT

            RESERVE OFFICER OBSERVED TORNADO NORTH OF W40 MOVING
            NORTHEAST.

0511 PM     HAIL             DENMARK                 40.75N 91.33W
06/21/2010  E1.00 INCH       LEE                IA   TRAINED SPOTTER

0517 PM     FUNNEL CLOUD     NW FORT MADISON         40.62N 91.35W
06/21/2010                   LEE                IA   TRAINED SPOTTER

0517 PM     HAIL             10 N FORT MADISON       40.76N 91.35W
06/21/2010  E1.00 INCH       LEE                IA   TRAINED SPOTTER

0521 PM     TORNADO          5 N FORT MADISON        40.69N 91.35W
06/21/2010                   LEE                IA   TRAINED SPOTTER

            OBSERVING A TORNADO ON THE GROUND.

0528 PM     FUNNEL CLOUD     N FORT MADISON          40.62N 91.35W
06/21/2010                   LEE                IA   EMERGENCY MNGR

            OBSERVED OVER HIGHWAY 61.

0530 PM     TORNADO          2 W NIOTA               40.62N 91.32W
06/21/2010                   HANCOCK            IL   TRAINED SPOTTER

            TORNADO ON GROUND STILL DEVELOPING MOVING TOWARD NIOTA.

0530 PM     TSTM WND GST     FORT MADISON            40.62N 91.35W
06/21/2010  E50.00 MPH       LEE                IA   TRAINED SPOTTER

0545 PM     HAIL             6 N FORT MADISON        40.71N 91.35W
06/21/2010  E1.25 INCH       LEE                IA   TRAINED SPOTTER

            NEAR WEVER. QUARTER TO HALF DOLLAR SIZE HAIL.

0547 PM     HAIL             WEVER                   40.72N 91.23W
06/21/2010  M0.75 INCH       LEE                IA   TRAINED SPOTTER

            DIME SIZE HAIL.

0548 PM     FLASH FLOOD      DONNELLSON              40.64N 91.56W
06/21/2010                   LEE                IA   CO-OP OBSERVER

            WATER OVER ROADS IN DONNELLSON.

0551 PM     FUNNEL CLOUD     2 NW FORT MADISON       40.64N 91.37W
06/21/2010                   LEE                IA   TRAINED SPOTTER

            LOWERING RAIN WRAPPED WALL CLOUD NEAR INTERSECTION OF
            HWYS 61 AND 2 IN FORT MADISON.

0551 PM     TSTM WND GST     1 ENE FORT MADISON      40.63N 91.33W
06/21/2010  E60.00 MPH       LEE                IA   TRAINED SPOTTER

            ESTIMATED 50 TO 60MPH WIND GUSTS.

0551 PM     FUNNEL CLOUD     NIOTA                   40.62N 91.28W
06/21/2010                   HANCOCK            IL   EMERGENCY MNGR

            REPORTED FROM FORT MADISON...LOOKING IN THE VICINITY OF
            NIOTA. VIEW OF THE GROUND IS OBSTRUCTED FROM SPOTTER
            LOCATION.

0601 PM     TSTM WND DMG     3 SE DALLAS CITY        40.60N 91.12W
06/21/2010                   HANCOCK            IL   TRAINED SPOTTER

            POSSIBLE RAIN WRAPPED TORNADO. DEBRIS IN WIND AND RAIN
            WITH SOME ROTATION. WINDS 50 MPH.

0612 PM     FLASH FLOOD      FORT MADISON            40.62N 91.35W
06/21/2010                   LEE                IA   TRAINED SPOTTER

            WATER 1.5 FEET DEEP ON 14 STREET. STILL RISING. WATER
            MOVING INTO BUILDINGS.

0612 PM     FLASH FLOOD      FORT MADISON            40.62N 91.35W
06/21/2010                   LEE                IA   TRAINED SPOTTER

            WATER AT LEAST A FOOT DEEP ON SOME MAIN STREETS IN
            DOWNTOWN. ROADS NOT PASSABLE BY MOST VEHICLES.

0614 PM     TSTM WND DMG     FORT MADISON            40.62N 91.35W
06/21/2010                   LEE                IA   TRAINED SPOTTER

            SEVERAL LARGE TREE LIMBS AT LEAST 3 INCHES IN DIAMETER
            DOWN.

0632 PM     FUNNEL CLOUD     NE CARTHAGE             40.41N 91.14W
06/21/2010                   HANCOCK            IL   TRAINED SPOTTER

            SPOTTER IS IN TENNESSEE LOOKING OFF TO THE WEST. FUNNEL
            CLOUD IS ESTIMATED TO BE NORTHEAST OF CARTHAGE.

0638 PM     TSTM WND GST     4 E BURNSIDE            40.50N 91.02W
06/21/2010  E80.00 MPH       HANCOCK            IL   TRAINED SPOTTER

            WINDS 70 TO 80 MPH. 3 TO 4 FT CORN DOWN. VEHICLE ALMOST
            BLOWN OVER.

0644 PM     FUNNEL CLOUD     1 S TENNESSEE           40.40N 90.84W
06/21/2010                   MCDONOUGH          IL   TRAINED SPOTTER

            ON NORTH 800TH STREET.

0650 PM     FUNNEL CLOUD     1 NW MACOMB             40.48N 90.69W
06/21/2010                   MCDONOUGH          IL   TRAINED SPOTTER

            RAPID ROTATION OBSERVED ALONG WITH A FUNNEL CLOUD.

0658 PM     HAIL             2 NE CALAMUS            41.84N 90.73W
06/21/2010  E1.75 INCH       CLINTON            IA   TRAINED SPOTTER

0705 PM     TSTM WND DMG     COLCHESTER              40.43N 90.79W
06/21/2010                   MCDONOUGH          IL   EMERGENCY MNGR

            LARGE TREE DOWN ON HOUSE. POSSIBLE TORNADO. TIME
            ESTIMATED. DELAYED REPORT.

0716 PM     HAIL             5 NW KEOSAUQUA          40.79N 92.02W
06/21/2010  E1.75 INCH       VAN BUREN          IA   TRAINED SPOTTER

0720 PM     HAIL             1 N KEOSAUQUA           40.75N 91.96W
06/21/2010  M1.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

0721 PM     TORNADO          DEWITT                  41.82N 90.55W
06/21/2010                   CLINTON            IA   LAW ENFORCEMENT

            BRIEF TOUCHDOWN AT HIGHWAY 61 AND 30.

0722 PM     HAIL             1 N KEOSAUQUA           40.75N 91.96W
06/21/2010  E1.25 INCH       VAN BUREN          IA   EMERGENCY MNGR

            QUARTER TO HALF DOLLAR HAIL.

0723 PM     FUNNEL CLOUD     1 W DEWITT              41.82N 90.57W
06/21/2010                   CLINTON            IA   LAW ENFORCEMENT

            OFFICER REPORTED TWO TORNADOES...ONE NEAR HIGHWAY 61 AND
            HIGHWAY 30...THE OTHER TO THE WEST OF THERE.

0725 PM     TSTM WND DMG     4 SSW MACOMB            40.42N 90.72W
06/21/2010                   MCDONOUGH          IL   TRAINED SPOTTER

            6 INCH TREE LIMBS DOWN.

0727 PM     FUNNEL CLOUD     10 S MACOMB             40.33N 90.68W
06/21/2010                   MCDONOUGH          IL   TRAINED SPOTTER

0730 PM     TORNADO          2 E INDUSTRY            40.33N 90.57W
06/21/2010                   MCDONOUGH          IL   TRAINED SPOTTER

            SPOTTER OBSERVED A BRIEF TOUCHDOWN...TAKING THE ROOF OFF
            A BARN. TIME ESTIMATED.

0745 PM     TSTM WND DMG     2 E LONG GROVE          41.70N 90.54W
06/21/2010                   SCOTT              IA   TRAINED SPOTTER

            3 TO 4 INCH BRANCHES DOWN IN TOWN.

0750 PM     FLASH FLOOD      COLCHESTER              40.43N 90.79W
06/21/2010                   MCDONOUGH          IL   LAW ENFORCEMENT

            A COUPLE INTERSECTIONS IN COLCHESTER ARE BEING BLOCKED
            OFF DUE TO WATER MAKING IT IMPASSABLE.

0756 PM     HAIL             FREEPORT                42.29N 89.63W
06/21/2010  E1.25 INCH       STEPHENSON         IL   TRAINED SPOTTER

            PENNY TO HALF DOLLAR SIZE HAIL FALLING AT THIS TIME.

0758 PM     HAIL             5 S DAKOTA              42.31N 89.53W
06/21/2010  E0.50 INCH       STEPHENSON         IL   TRAINED SPOTTER

0825 PM     HEAVY RAIN       PARK VIEW               41.69N 90.54W
06/21/2010  M1.49 INCH       SCOTT              IA   NWS EMPLOYEE

            OCCURRED IN 50 MINUTES.

0951 PM     HAIL             1 E BURLINGTON REGIONAL 40.78N 91.11W
06/21/2010  M1.00 INCH       DES MOINES         IA   TRAINED SPOTTER

1000 PM     HAIL             SW DOUDS/LEANDO         40.83N 92.09W
06/21/2010  M1.00 INCH       VAN BUREN          IA   TRAINED SPOTTER

1025 PM     HAIL             N BLANDINSVILLE         40.55N 90.87W
06/21/2010  M0.88 INCH       MCDONOUGH          IL   LAW ENFORCEMENT

1025 PM     TSTM WND GST     N BLANDINSVILLE         40.55N 90.87W
06/21/2010  E50.00 MPH       MCDONOUGH          IL   LAW ENFORCEMENT

            ESTIMATED 40 TO 50MPH WIND GUSTS.

1032 PM     TSTM WND GST     GOOD HOPE               40.56N 90.67W
06/21/2010  E60.00 MPH       MCDONOUGH          IL   TRAINED SPOTTER

            ESTIMATED 50 TO 60MPH WIND GUSTS.

1055 PM     HEAVY RAIN       2 E LONG GROVE          41.70N 90.54W
06/21/2010  M2.75 INCH       SCOTT              IA   TRAINED SPOTTER

1055 PM     FLASH FLOOD      GOOD HOPE               40.56N 90.67W
06/21/2010                   MCDONOUGH          IL   TRAINED SPOTTER

            UP TO 6 INCHES OF WATER ACROSS HIGHWAY 67.

&&

ERVIN
Local storm report, Jun 22, 2:15 AM CST, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 AM CDT TUE JUN 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     FLASH FLOOD      KEOKUK                  40.41N 91.40W
06/22/2010                   LEE                IA   LAW ENFORCEMENT

            POLICE DEPARTMENT REPORTS NUMEROUS ROADS IMPACTED BY
            SIGNIFICANT STREET FLOODING. FLOODING SEEMS TO HAVE
            PEAKED IN INTENSITY IN PAST HOUR.

&&

ERVIN
Special weather statement, Jun 22, 2:48 AM CST, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
348 AM CDT TUE JUN 22 2010

IAZ040>042-051>053-221100-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-
INCLUDING THE CITIES OF...INDEPENDENCE...MANCHESTER...DUBUQUE...
VINTON...CEDAR RAPIDS...ANAMOSA
348 AM CDT TUE JUN 22 2010

...PATCHY DENSE FOG POSSIBLE THROUGH SUNRISE...

LIGHT WIND AND HIGH MOISTURE LEVELS IN THE LOWER ATMOSPHERE WILL
ALLOW PATCHY DENSE FOG TO DEVELOP. THE FOG SHOULD BURN OFF WITHIN
AN HOUR OF SUNRISE. MOTORISTS SHOULD EXERCISE CAUTION EARLY THIS
MORNING AS VISIBILITIES MAY CHANGE SUDDENLY OVER SHORT DISTANCES.
Special weather statement, Jun 22, 4:30 AM CST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
530 AM CDT TUE JUN 22 2010

IAZ063-064-067-076>078-087>089-098-099-ILZ025-034-MOZ009-010-221200-
LEE IA-VAN BUREN IA-DES MOINES IA-JEFFERSON IA-HENRY IA-IOWA IA-
JOHNSON IA-MUSCATINE IA-WASHINGTON IA-KEOKUK IA-LOUISA IA-HANCOCK IL-
HENDERSON IL-CLARK MO-SCOTLAND MO-
530 AM CDT TUE JUN 22 2010

...ANOTHER ROUND OF STRONG STORMS MOVING IN...

AN AREA OF STRONG THUNDERSTORMS WILL MOVE EAST OUT OF CENTRAL IOWA
INTO SOUTHEAST IOWA...GENERALLY ALONG AND SOUTH OF INTERSTATE 80.
THE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH...BRIEF
TORRENTIAL RAIN...SMALL HAIL...AND FREQUENT LIGHTNING.

STORMS SHOULD LAST A HALF HOUR TO ONE HOUR IN ANY LOCATION...WHICH
SHOULD RESULT IN RAINFALL TOTALS OF ONE QUARTER TO 1 INCH.

EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS...AND RISES
IN AREA STREAMS AND CREEKS. FOR LOCATIONS SOUTH OF HIGHWAY 34 IN
IOWA...NORTHEAST MISSOURI...AND FAR WEST CENTRAL ILLINOIS...THIS MAY
WORSEN ONGOING FLASH FLOODING.

&&

LAT...LON 4021 9151 4023 9150 4025 9195 4030 9196
      4030 9235 4060 9237 4060 9220 4116 9219
      4116 9242 4149 9242 4151 9231 4170 9231
      4167 9144 4107 9099 4019 9092

ERVIN

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Clark

When
June 22, 4:30 AM CST to 8:30 PM CST
Where
Clark County, 2.95 mi NW of Anson to 3.34 mi NE of Gregory Lndg
Cause
Heavy Rain
Property damage
$250,000
Reported by
River/Stream Gage
Coordinates
40.610, -91.810

Heavy rains during the third week of June resulted in the Des Moines River at St. Francisville going above the moderate flood stage level of 22 feet on June 22 around 530 am. It crested around 22.8 feet around 7 am June 22. It fell below the moderate flood stage level around 930 pm June 22.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2010Every state in 2010This day in weather historyWarnings in Missouri, June 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 247014.